MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); High Blood Pressure/ Hypertension (1908); Pulmonary Edema (2020); Renal Failure (2041); Electrolyte Imbalance (2196); Cardiogenic Shock (2262); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2022.On (b)(6) 2023, the patient reported increased shortness of breath and fatigue, and barostim therapy was increased.On (b)(6) 2023, the patient experienced increased shortness of breath.Due to the shortness of breath, the patient was self-dosing with lasix.Labs were performed, and lasix was discontinued due to cariomems numbers.On (b)(6) 2023, the patient was in distress and directly admitted to the intensive care unit due to cardiogenic shock.A right heart catheterization (rhc) was performed, and results showed elevated pulmonary alveolar proteinosis (pap).Inotropes were administered.Thoracentesis was performed on (b)(6) 2023, and 850ml of fluid was removed.Kidney function was reported to be worsening.Lung arterial pressure were indicative of hypovolemia on (b)(6) 2023, and milrinone was discontinued with volume boluses administered.Barostim therapy was decreased from 9.4 mas to 5.0 mas.Dobutamine was administered, and pleural fluid returned.Bilateral chest tubes were placed on (b)(6) 2023, and filling pressures were reported to be low.The patient was hypertensive, and high dose steroids were administered.The patient was positive for perinuclear anti-neutrophil cytoplasmic antibodies (panca), and there was a concern for vaculitis causing renal failure, and dobutamine was discontinued.A renal biopsy was performed and was negative for vaculitis.The patient had their chest tubes removed and were discharged on (b)(6) 2023.As of (b)(6) 2023, the patient was doing well, and a steroid taper was prescribed.The patient still experienced generalized weakness and was referred to cardiac rehab.In the opinion of the physician, the barostim therapy increase on (b)(6) 2023 caused the patient's blood vessels to "over-dilate" which resulted in too much fluid being stored in vasculature.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the root cause of the event was barostim therapy affecting the patient's blood vessels.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H6: health effect clinical code 4581: suggested codes are "panca" and "shortness of breath" cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2022.On (b)(6) 2023, the patient reported increased shortness of breath and fatigue, and barostim therapy was increased.On (b)(6)2023, the patient experienced increased shortness of breath.Due to the shortness of breath, the patient was self-dosing with lasix.Labs were performed, and lasix was discontinued due to cariomems numbers.On (b)(6) 2023, the patient was in distress and directly admitted to the intensive care unit due to cardiogenic shock.A right heart catheterization (rhc) was performed, and results showed elevated pulmonary alveolar proteinosis (pap).Inotropes were administered.Thoracentesis was performed on (b)(6)2023, and 850ml of fluid was removed.Kidney function was reported to be worsening.Lung arterial pressure were indicative of hypovolemia on (b)(6) 2023, and milrinone was discontinued with volume boluses administered.Barostim therapy was decreased from 9.4 mas to 5.0 mas.Dobutamine was administered, and pleural fluid returned.Bilateral chest tubes were placed on (b)(6) 2023, and filling pressures were reported to be low.The patient was hypertensive, and high dose steroids were administered.The patient was positive for perinuclear anti-neutrophil cytoplasmic antibodies (panca), and there was a concern for vasculitis causing renal failure, and dobutamine was discontinued.A renal biopsy was performed and was negative for vasculitis.The patient had their chest tubes removed and were discharged on (b)(6) 2023, the patient was doing well, and a steroid taper was prescribed.The patient still experienced generalized weakness and was referred to cardiac rehab.In the opinion of the physician, the patient's comorbidities along with the mechanism of action, including vasodilation, of the barostim therapy and the barostim therapy increase on (b)(6) 2023 exacerbated the retainment of interstitial fluid.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the patient's comorbidities along with the mechanism of action, including vasodilation, of the barostim therapy and the barostim therapy increase on (b)(6) 2023 exacerbated the retainment of interstitial fluid.Cvrx id#: (b)(4).

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis 55445
MDR Report Key17756732
Report Number3007972010-2023-00045
Device Sequence Number15268221
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)240829
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/29/2024
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight71 KG
Patient RaceWhite